MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM +0; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM +0; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1521-90-058
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2012, the patient underwent the tha surgery of the right hip for oa.After surgery, on (b)(6) 2022, the patient underwent a revision surgery for suspected trunnionosis.In the revision surgery, the stem, head, and liner were exchanged.The surgeon assumes that trunnionosis is occurring because of the soft tissue condition around the hip joint (which has formed tumor-like tissue) and the black material on the head and neck junction of the implants.A cup is a zimmer biomet¿s product.The revision surgery was completed successfully with no surgical delay.The surgeon asked us to investigate the corrosion status, etc.Of the head and neck junction of the implants.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this complaint was not returned.Photo evidence and xrays provided were reviewed and found insufficient evidence to confirm implant corrosion.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this complaint was not returned.Photo evidence and x-rays provided were reviewed and found corrosion present on the inside surface of the implant.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; the device associated with this complaint was not returned.Photo evidence and x-rays provided were reviewed and found corrosion present on the inside surface of the implant.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; he product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned device found, corrosion present on the inside surface of the implant.The reported condition was confirmed.Additional monitoring, for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed, for the finished device (152190058/d12022236) product and lot numbers.And no non-conformances were identified.

Brand Name
9/10 COCR HEAD 28MM +0
Common Device Name
SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15813794
Report Number1818910-2022-23060
Device Sequence Number20255553
Product Code JDI
UDI-Device Identifier10603295276630
UDI-Public10603295276630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1521-90-058
Device Catalogue Number152190058
Device Lot NumberD12022236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/17/2023
04/10/2023
04/20/2023
05/02/2023
05/26/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/18/2023
04/10/2023
04/25/2023
05/03/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 COCR HEAD 28MM +0; S-ROM*SLEEVE PRX ZTT, 16D-SML; SROM 9/10 16X10X130 36; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight44 KG